Alert archive / Pennsylvania / Flash Flood Warnings in 2010

Flash Flood Warning 22, NWS State College, PA

September 30, 20108 counties in Pennsylvania

NWS State College, PA issued this flash flood warning at Sep 30, 2010, 7:24 PM EDT for 8 counties in Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2010, 7:24 PM EDT (23:24 UTC)
Expired
Oct 1, 2010, 1:15 AM EDT
In force
6 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA

The radar

The State College radar (KCCX), 146 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 514 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
514 m²/s²
0-3 km storm-relative helicity
665 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WGUS51 KCTP 302324
FFWCTP
PAC001-041-043-071-075-099-107-133-010515-
/O.NEW.KCTP.FF.W.0022.100930T2324Z-101001T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
724 PM EDT THU SEP 30 2010

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YORK COUNTY...
  LANCASTER COUNTY...
  EASTERN CUMBERLAND COUNTY...
  LEBANON COUNTY...
  DAUPHIN COUNTY...
  EASTERN PERRY COUNTY...
  SCHUYLKILL COUNTY...
  ADAMS COUNTY...

* UNTIL 115 AM EDT...

* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
  AND RAIN GAGE REPORTS INDICATED FLASH FLOODING FROM A THUNDERSTORM
  OVER ADAMS...DAUPHIN...EASTERN CUMBERLAND...EASTERN PERRY...
  LANCASTER...LEBANON...SCHUYLKILL AND YORK COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  LANCASTER...LEBANON...HARRISBURG...YORK...GETTYSBURG...CAMP HILL...
  POTTSVILLE.

RAIN GAGE REPORTS IN THE AREA INDICATE THAT MOST OF THE AREA HAS 
RECEIVED 2 TO 4 INCHES OF RAIN SO FAR TODAY...WITH A MAXIMUM OF 
AROUND 7 INCHES THROUGH LEBANON...LANCASTER AND SOUTHEASTERN YORK 
COUNTIES. MORE HEAVY RAIN IS ON THE WAY WITH AN ADDITIONAL INCH OR 
TWO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4074 7577 4064 7599 4059 7602 4052 7624
      4049 7642 4023 7603 3973 7615 3974 7745
      4038 7730 4060 7697 4066 7670 4080 7632
      4091 7626 4095 7619 4090 7599

$$

FORECASTER: DANGELO
1 follow-up statement
044 
WGUS71 KCTP 010516
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
116 AM EDT FRI OCT 1 2010

PAC001-041-043-071-075-099-107-133-010524-
/O.EXP.KCTP.FF.W.0022.000000T0000Z-101001T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-LANCASTER PA-CUMBERLAND PA-LEBANON PA-DAUPHIN PA-PERRY PA-
SCHUYLKILL PA-ADAMS PA-
116 AM EDT FRI OCT 1 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 AM EDT FOR ADAMS...
SCHUYLKILL...EASTERN PERRY...DAUPHIN...LEBANON...EASTERN
CUMBERLAND...LANCASTER AND YORK COUNTIES...

HEAVY RAIN AND LOCALLY INTENSE RAINFALL RATES ARE TAPERING OFF 
ACROSS THE LOWER SUSQUEHANNA VALLEY. THE FLASH FLOOD THREAT HAS 
GENERALLY ENDED...WITH MORE WIDESPREAD AREAL FLOODING EXPECTED TO 
PERSIST OVERNIGHT AND INTO THE MORNING HOURS. THEREFORE...THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 4074 7577 4064 7599 4059 7602 4052 7624
      4049 7642 4023 7603 3973 7615 3974 7745
      4038 7730 4060 7697 4066 7670 4080 7632
      4091 7626 4095 7619 4090 7599

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 4:15 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 30, 4:15 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
415 PM EDT THU SEP 30 2010

.SYNOPSIS...
A DEEP PLUME OF MOISTURE ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM NICOLE WILL CONTINUE TO FOCUS INTO CENTRAL AND EASTERN
PENNSYLVANIA AND BRING MODERATE TO HEAVY RAINFALL THROUGH
TONIGHT. EXCESSIVE RAINFALL OVER EASTERN PENNSYLVANIA WILL LIKELY
CAUSE EXTENSIVE FLOODING. THE REMNANT CIRCULATION WILL LIFT NORTH
ALONG THE MID ATLANTIC COAST TONIGHT INTO EARLY FRIDAY...ARRIVING
IN SOUTHERN NEW ENGLAND BY FRIDAY NIGHT. A COOLER AND DRIER AIR
MASS WILL OVERSPREAD THE STATE INTO THE WEEKEND WITH TEMPERATURES
AVERAGING BELOW SEASONAL NORMALS. ANOTHER DEEP TROUGH IS EXPECTED
TO DIG SOUTHWARD INTO THE OHIO AND TENNESSEE VALLEYS BRINGING
UNSETTLED WEATHER TO THE AREA NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
HEAVY/EXCESSIVE RAINFALL EVENT CONTINUES ACROSS CENTRAL AND ERN
PENNSYLVANIA LATE THIS AFTERNOON. WV/IR SATL IMAGERY SHOWS LONG-
FETCH TROPICAL MOISTURE PLUME STREAMING NWD INTO THE REGION...WITH
ACCOMPANYING PWAT VALUES +2-4SD ABOVE NORMAL. THE LATEST RUC DATA
SHOWS A SFC WAVE LIFTG NWD INTO CNTRL PA...WITH A RELATIVELY
NARROW N-S DEFORMATION PRECIP AXIS SETTING UP OVRHEAD PER LATEST
REGIONAL RDR IMAGERY. RAINS ARE TAPERING OFF ACROSS PORTIONS OF
THE LAUREL HIGHLANDS...WHILE BCMG A BIT MORE SHOWERY IN THE LWR
SUSQ. EXPECT LOCALLY HEAVY RAIN RATES /1-2" PER HOUR/ TO CONTINUE
WITHIN THE DEFORMATION BAND OVR THE CNTRL MTNS. THE MAIN FOCUS
FOR THE FIRST PERIOD IS THE REMNANT CIRC /T.S NICOLE/ FCST TO MOVE
UP ALONG THE MID ATLC COAST TWD THE DELMARVA TONIGHT.

THE SECONDARY THREAT FOR LOW-TOPPED ROTATING STORMS/ISOLD
TORNADOES HAS DIMINISHED SOMEWHAT AS RDR SHOWS A MINIMUM IN
CELLULAR CONVECTIVE ACTIVITY. ENVIRONMENT REMAINS CHARACTERIZED BY
VERY STRONG LOW LEVEL STRONG SHEAR AND WEAK INSTABILITY. REGIONAL
VWP/S TO THE SOUTH ARE SHOWING VERY IMPRESSIVE 60-70 KT SLY LLJ AT
850MB POINTED INTO THE WATCH AREA. TORNADO WATCH 689 CONTINUES
THROUGH 23Z.

THE MAIN MDL DIFFS ARE WITH THE PLACEMENT/TRACK OF THE OF THE SFC
LOW CIRC AS IT LIFTS NWD ALONG WAVERING N-S FNTL ZONE TONIGHT.
THIS HAS SIGNIFICANT IMPLICATIONS FOR ADDITIONAL HEAVY RAINFALL
FOR ERN PA. THE ECMWF...WHICH APPEARS TO HAVE HAD THE BEST HANDLE
ON THE PATTERN THE LAST FEW DAYS...SHOWS A TRACK SLIGHTLY WWD OF
THE CONSENSUS AND BRINGS HEAVY RAINS ACROSS MUCH OF THE FLOOD
WATCH AREA.  WITH VIRTUALLY ALL OF THE SAME HIGHLY ANOMALOUS HEAVY
RAIN INGREDIENTS STILL IN PLACE...MY MANUALLY BLENDED QPF THROUGH
12Z FRIDAY SHOWS ANOTHER 1-3" OVER THE LOWER SUSQ VLY/MAIN STEM
BASINS. IN GENERAL...I'M ANTICIPATING ANOTHER RIBBON OF HVY RNFL
OVER MY ERN MOST CNTYS BUT THE LOCATION IS CRUCIAL WITH RESPECT TO
POTENTIAL FLOODING CONDITIONS. THE WRN EDGE OF THE PRECIP SHIELD WILL
BE SHARP...LEADING TO A DIFFICULT FCST. OVERALL STILL EXPECT STORM
TOTALS FOR THIS EVENT OF A SOLID 2-5" IN THE FLOOD WATCH AREA WITH
ISOLD SPOTS OF 8-10" MAINLY OVER THE LWR SUSQ VLY.

&&

.SHORT TERM /FRIDAY/...
AS THE UPPER TROUGH AND ATTENDANT SFC LOW LIFTS N/NE FRI
AFTN...IT WILL ALLOW COOLER AND DRIER AIR TO OVERSPREAD THE
AREA BEHIND A GUSTY NNW WIND. THIS SHOULD EFFECTIVELY BRING AN
END TO THE RAIN IN MOST LOCATIONS...WITH LINGERING LIGHT
DEFORMATION PRECIP ENDING OVER ERN SXNS EARLY IN THE DAY. SFC
RIDGING WILL PROVIDE IMPROVG CONDS FRI NGT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
ALL GUIDANCE REMAINS IN AGREEMENT IN CARVING OUT A SOLID MEAN
TROUGH OVER THE ERN CONUS WITH ADDITIONAL AMPLIFICATION EXPECTED
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...BEHIND A DIGGING
SHORTWAVE TROUGH AND UPPER LVL JET DIVING SEWD FROM THE NRN
PLAINS/UPR MS VLY INTO MS/OH VLY. A CONSENSUS SOLUTION IS
EMERGING AS THE GFS/GEFS ARE CLEARLY TRENDING TWD THE ECMWF/GEM
WHICH BOTH HAVE KEPT GREAT CONTINUITY IN DEVELOPING A SIGNIFICANT
CLOSED LOW IN THE EAST FOR THE LAST SEVERAL RUNS. COOLER AND
MAINLY DRY WEATHER SHOULD GIVE WAY TO UNSETTLED CONDS BY MID-WEEK
AS A COASTAL LOW IS DRAWN NNWWD AND OCCLUDES INVOF THE
DELMARVA/MID-ATLC COAST. TEMPERATURES STILL AVERAGING BELOW
NORMAL THRU THE PD.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AN AREA OF LOW PRESSURE RIDING UP THE EAST COAST WILL CONTINUE TO
PRODUCE WIDESPREAD MODERATE TO HEAVY RAIN ACROSS ALL OF CENTRAL PA
AND THE SUSQUEHANNA RIVER VALLEY THROUGH EARLY THIS EVENING.

WIDESPREAD IFR CIGS AND VSBYS...WITH AREAS OF LIFR/VLIFR CIGS ACROSS
THE SUSQUEHANNA VALLEY AND WRN MTNS OF PENN WILL PERSIST INTO
TONIGHT.

A WARM FRONT NEAR THE SURFACE HAS PUSHED NORTHWARD TO NEAR
INTERSTATE 81 AT 16Z. THIS BOUNDARY WITH TEMPERATURES WILL PUSH A
BIT FURTHER TO THE NORTH AND WEST THIS AFTERNOON. THIS COULD ALLOW
CIGS TO RISE SIGNIFICANTLY THERE AT TIMES AFTER 18Z. HOWEVER...THIS
UNSTABLE AIR MASS COULD ALSO SPAWN SCT STRONG/ROTATING LOW-TOPPED
TSRA. MOVMT OF TSRA CELLS WILL BE QUICKLY /45KTS/ FROM SOUTH TO
NORTH...AS WINDS OF 40-50 KTS FROM THE SSE ARE PRESENT WITHIN 2 KFT
AGL.

GIVEN THE UNCERTAINTY OF CONVECTION...WILL HANDLE WITH A CB
APPENDAGE AT KMDT FOR NOW. ANOTHER CONCERN WILL BE POTENTIAL OF
LOW LVL WIND SHEAR...AS THE POWERFUL LOW LVL JET LIFTS ACROSS
EASTERN PA TODAY. LLWS CRITERIA MOST LIKELY TO BE MET AT KIPT DUE
TO LOCAL TOPOGRAPHIC EFFECTS. HOWEVER...CAN/T RULE IT OUT
ELSEWHERE.

AS LOW LIFTS NORTH OF THE REGION...WINDS WILL SHIFT TO THE NORTHWEST
AT MOST TAF SITES DURING THE AFTN AND EARLY EVENING. GENERALLY
IMPROVING CONDS EXPECTED TONIGHT...AS LAST OF THE RAIN TAPERS OFF
ACROSS EASTERN PA. HOWEVER...RESIDUAL LOW LVL MOISTURE ASCENDING THE
MTNS WILL LIKELY KEEP LOW /IFR/ CIGS GOING AT KBFD AND KJST.

OUTLOOK...
FRI...IFR TO MVFR...MAINLY IN THE MORNING ACROSS THE NRN AND WRN
      MTNS OF PENN. VFR TO MVFR ON THE AFTERNOON WITH A GUSTY NW
      WIND.
SAT...NO SIG WX EXPECTED.
SUN...MVFR/SHOWERS POSS KJST.
MON...NO SIG WX EXPECTED.

&&

.HYDROLOGY...
ADDITIONAL RAINFALL THROUGH 12Z FRIDAY OF 2-3" IN THE LOWER MAIN
STEM SUSQ AND ERN TRIBS WILL LIKELY CAUSE MODERATE TO MAJOR
FLOODING ON THE CONESTOGA AND SWATARA RIVERS. MANY OF THE LARGER
RIVERS AND STREAMS IN THE WEST BRANCH AND LOWER MAIN STEM SUSQ ARE
EXPECTED TO SWELL TO NEAR BANKFULL LEVELS AND APPROACH FLOOD
STAGES BY FRIDAY AFTERNOON.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR PAZ006-012-018-019-
025>028-034>037-041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...LAMBERT
HYDROLOGY...STEINBUGL
Hazardous weather outlook, Sep 30, 12:43 PM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1243 PM EDT THU SEP 30 2010

PAZ006-012-018-019-025>028-034>037-041-042-045-046-049>053-056-063-
064-011645-
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
1243 PM EDT THU SEP 30 2010

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING.

PAZ057>059-065-066-011645-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
1243 PM EDT THU SEP 30 2010

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 689 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...HEAVY RAINFALL
AND FLOODING.

PAZ004-005-010-011-017-024-033-011645-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
1243 PM EDT THU SEP 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING.

MS

In the hours before

Special weather statement, Sep 30, 2:26 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT THU SEP 30 2010

PAZ057>059-065-066-301900-
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
226 PM EDT THU SEP 30 2010

...A STRONG SHOWER WITH ROTATION WILL AFFECT EASTERN DAUPHIN...EASTERN
YORK...LEBANON...NORTHWESTERN LANCASTER AND SOUTHWESTERN SCHUYLKILL
COUNTIES...

AT 224 PM EDT...A STRONG SHOWER WAS NEAR RED LION...MOVING NORTH AT
55 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR FELTON AROUND 235 PM...EAST PROSPECT AROUND 240 PM...
WRIGHTSVILLE AROUND 245 PM...MOUNT JOY AROUND 250 PM...RHEEMS AROUND
255 PM AND LAWN AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 256 AND 267...I-78 BETWEEN
MILE MARKERS 0 AND 7...I-81 BETWEEN MILE MARKERS 80 AND 113.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 22...ROUTE 30...ROUTE 209...ROUTE 322...ROUTE 422.

LAT...LON 4066 7672 4068 7666 4068 7637 4051 7639
      4049 7642 4047 7639 3972 7646 3972 7656

FORECASTER: DEVOIR
Local storm report, Sep 30, 2:59 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
259 PM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     TSTM WND DMG     5 NE RED LION           39.95N 76.54W
09/30/2010                   YORK               PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN

0100 PM     FLOOD            MECHANICSBURG           40.21N 77.01W
09/30/2010                   CUMBERLAND         PA   TRAINED SPOTTER

            WATER COVERING HOGESTOWN RD. HOGESTOWN RUN AT BANKFULL
            AND BEGINNING TO SPILL OVER.

0155 PM     FLOOD            1 NE LEBANON            40.35N 76.41W
09/30/2010                   LEBANON            PA   TRAINED SPOTTER

            BASEMENT FLOODING AT A RIDGE TOP HOUSE ON NORTHEAST SIDE
            OF TOWN.

0210 PM     FLOOD            MILLERSVILLE            40.00N 76.35W
09/30/2010                   LANCASTER          PA   TRAINED SPOTTER

            SMALL STREAM FLOODING CAUSED MILLERSVILLE UNIVERSITY TO
            CLOSE FOR THE DAY. A FEW DOWNED TREES AROUND CAMPUS.

&&

JAK
Local storm report, Sep 30, 4:42 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     TSTM WND DMG     5 NE RED LION           39.95N 76.54W
09/30/2010                   YORK               PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN

0100 PM     FLOOD            MECHANICSBURG           40.21N 77.01W
09/30/2010                   CUMBERLAND         PA   TRAINED SPOTTER

            WATER COVERING HOGESTOWN RD. HOGESTOWN RUN AT BANKFULL
            AND BEGINNING TO SPILL OVER.

0155 PM     FLOOD            1 NE LEBANON            40.35N 76.41W
09/30/2010                   LEBANON            PA   TRAINED SPOTTER

            BASEMENT FLOODING AT A RIDGE TOP HOUSE ON NORTHEAST SIDE
            OF TOWN.

0210 PM     FLOOD            MILLERSVILLE            40.00N 76.35W
09/30/2010                   LANCASTER          PA   TRAINED SPOTTER

            SMALL STREAM FLOODING CAUSED MILLERSVILLE UNIVERSITY TO
            CLOSE FOR THE DAY. A FEW DOWNED TREES AROUND CAMPUS.

0430 PM     FLASH FLOOD      CAMPBELLTOWN            40.28N 76.58W
09/30/2010                   LEBANON            PA   TRAINED SPOTTER

            STREET FLOODING REPORTED IN THE VICINITY OF CAMPBELLTOWN.

&&

CJE/JAK
Special weather statement, Sep 30, 6:14 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT THU SEP 30 2010

PAZ051>053-056>059-063-065-066-302315-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-
MONTOUR PA-NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-YORK PA-
614 PM EDT THU SEP 30 2010

...A LINE OF SHOWERS WITH BRIEF STRONG WIND GUSTS TO 45 MPH WILL
AFFECT DAUPHIN...EAST CENTRAL PERRY...LEBANON...NORTHEASTERN
CUMBERLAND...NORTHWESTERN LANCASTER...NORTHWESTERN
YORK...SOUTHEASTERN MONTOUR...SOUTHERN COLUMBIA...SOUTHERN
NORTHUMBERLAND AND WESTERN SCHUYLKILL COUNTIES THROUGH 715 PM EDT...

AT 609 PM EDT...A LINE OF HEAVY SHOWERS WITH STRONG WIND GUSTS WERE
LOCATED FROM SELINSGROVE TO LINGLESTOWN TO LEMOYNE TO WEIGELSTOWN TO
HANOVER...MOVING NORTHEAST AT 35 MPH.

BRIEF AND LOCALIZED WIND GUSTS TO 45 MPH FROM THE SOUTHWEST ARE
POSSIBLE WITH THESE SHOWERS. THESE SHOWERS WILL BE NEAR
FARNSWORTH...STONINGTON... SNYDERTOWN...AND TREVORTON AROUND 620
PM...ELYSBURG... SNYDERTOWN...FERNDALE...AND LECK KILL AROUND 630
PM...KNOEBELS GROVE AND SHAMOKIN AROUND 640 PM.

LAT...LON 3973 7693 4017 7706 4066 7692 4072 7685
      4079 7686 4111 7623 4097 7622 4074 7631
      4053 7632 4049 7643 4031 7635 4001 7638

FORECASTER: LAMBERT
Local storm report, Sep 30, 6:15 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
615 PM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     TSTM WND DMG     5 NE RED LION           39.95N 76.54W
09/30/2010                   YORK               PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN

0100 PM     FLOOD            MECHANICSBURG           40.21N 77.01W
09/30/2010                   CUMBERLAND         PA   TRAINED SPOTTER

            WATER COVERING HOGESTOWN RD. HOGESTOWN RUN AT BANKFULL
            AND BEGINNING TO SPILL OVER.

0155 PM     FLOOD            1 NE LEBANON            40.35N 76.41W
09/30/2010                   LEBANON            PA   TRAINED SPOTTER

            BASEMENT FLOODING AT A RIDGE TOP HOUSE ON NORTHEAST SIDE
            OF TOWN.

0210 PM     FLOOD            MILLERSVILLE            40.00N 76.35W
09/30/2010                   LANCASTER          PA   TRAINED SPOTTER

            SMALL STREAM FLOODING CAUSED MILLERSVILLE UNIVERSITY TO
            CLOSE FOR THE DAY. A FEW DOWNED TREES AROUND CAMPUS.

0430 PM     FLASH FLOOD      CAMPBELLTOWN            40.28N 76.58W
09/30/2010                   LEBANON            PA   TRAINED SPOTTER

            STREET FLOODING REPORTED IN THE VICINITY OF CAMPBELLTOWN.

0500 PM     FLASH FLOOD      TREMONT                 40.63N 76.39W
09/30/2010                   SCHUYLKILL         PA   LAW ENFORCEMENT

            WIDESPREAD STREET FLOODING AND ROAD CLOSURES REPORTED IN
            TREMONT AND PINE GROVE.

0515 PM     FLASH FLOOD      LOCK HAVEN              41.14N 77.45W
09/30/2010                   CLINTON            PA   TRAINED SPOTTER

            URBAN FLOODING WITH SIGNIFICANT WATER ON SEVERAL ROADS
            REPORTED.

0415 PM     FLASH FLOOD      STATE COLLEGE           40.79N 77.86W
09/30/2010                   CENTRE             PA   NWS EMPLOYEE

            ONE LANE OF COLLEGE AVE CLOSED DUE TO FLOODING ONE MILE
            EAST OF STATE COLLEGE.

&&

CJE/JAK
Local storm report, Sep 30, 7:00 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     TSTM WND DMG     5 NE RED LION           39.95N 76.54W
09/30/2010                   YORK               PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN

0100 PM     FLOOD            MECHANICSBURG           40.21N 77.01W
09/30/2010                   CUMBERLAND         PA   TRAINED SPOTTER

            WATER COVERING HOGESTOWN RD. HOGESTOWN RUN AT BANKFULL
            AND BEGINNING TO SPILL OVER.

0155 PM     FLOOD            1 NE LEBANON            40.35N 76.41W
09/30/2010                   LEBANON            PA   TRAINED SPOTTER

            BASEMENT FLOODING AT A RIDGE TOP HOUSE ON NORTHEAST SIDE
            OF TOWN.

0210 PM     FLOOD            MILLERSVILLE            40.00N 76.35W
09/30/2010                   LANCASTER          PA   TRAINED SPOTTER

            SMALL STREAM FLOODING CAUSED MILLERSVILLE UNIVERSITY TO
            CLOSE FOR THE DAY. A FEW DOWNED TREES AROUND CAMPUS.

0415 PM     FLOOD            STATE COLLEGE           40.79N 77.86W
09/30/2010                   CENTRE             PA   NWS EMPLOYEE

            ONE LANE OF COLLEGE AVE CLOSED DUE TO FLOODING ONE MILE
            EAST OF STATE COLLEGE.

0430 PM     FLASH FLOOD      CAMPBELLTOWN            40.28N 76.58W
09/30/2010                   LEBANON            PA   TRAINED SPOTTER

            STREET FLOODING REPORTED IN THE VICINITY OF CAMPBELLTOWN.

0500 PM     FLASH FLOOD      TREMONT                 40.63N 76.39W
09/30/2010                   SCHUYLKILL         PA   LAW ENFORCEMENT

            WIDESPREAD STREET FLOODING AND ROAD CLOSURES REPORTED IN
            TREMONT AND PINE GROVE.

0515 PM     FLOOD            LOCK HAVEN              41.14N 77.45W
09/30/2010                   CLINTON            PA   TRAINED SPOTTER

            URBAN FLOODING WITH SIGNIFICANT WATER ON SEVERAL ROADS
            REPORTED.

&&

CJE/JAK

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:23 AM EDTSpecial Weather StatementCTPLancaster37 min
Sep 30, 7:50 AM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon, Northumberland, Schuylkill, York3 hr
Sep 30, 8:28 AM EDTAreal Flood WarningCTPDauphin, Lancaster, Lebanon, Schuylkill, York12 hr
Sep 30, 8:58 AM EDTSevere Thunderstorm WarningCTPLancaster, York62 min
Sep 30, 10:05 AM EDTSpecial Weather StatementCTPLancaster, Schuylkill55 min
Sep 30, 10:31 AM EDTAreal Flood WarningCTPAdams, Columbia, Cumberland, Dauphin, Juniata, Lebanon and 9 more10 hr
Sep 30, 10:38 AM EDTSevere Thunderstorm WarningCTPLancaster, York37 min
Sep 30, 11:07 AM EDTRiver Flood WarningCTPLancaster, York34 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPCumberland, York28 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPDauphin, Lebanon, Schuylkill34 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPDauphin, Lebanon41 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPDauphin41 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPClinton17 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPCentre, Snyder, Union22 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPPerry17 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPCumberland17 hr
Sep 30, 11:38 AM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 8 more16 hr
Sep 30, 12:45 PM EDTSpecial Weather StatementCTPLancaster30 min
Sep 30, 12:51 PM EDTSpecial Weather StatementCTPSnyder24 min
Sep 30, 1:13 PM EDTSpecial Weather StatementCTPJuniata, Perry32 min
Sep 30, 1:18 PM EDTTornado WarningCTPJuniata, Perry, Snyder27 min
Sep 30, 1:27 PM EDTSpecial Weather StatementCTPLancaster33 min
Sep 30, 1:42 PM EDTFlash Flood WarningCTPLancaster, Lebanon, Schuylkill, York6 hr
Sep 30, 2:26 PM EDTSpecial Weather StatementCTPLebanon34 min
Sep 30, 3:30 PM EDTAreal Flood WarningCTPCentre, Clearfield, Clinton4 hr
Sep 30, 6:14 PM EDTSpecial Weather StatementCTPDauphin, Lebanon, Northumberland, York61 min
Sep 30, 6:41 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill49 min

Nearby

Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.